Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

The Use of Versatile Distribution Families in Some Stochastic Inventory Calculations

John F. Kottas and Hon-Shiang Lau
The Journal of the Operational Research Society
Vol. 31, No. 5 (May, 1980), pp. 393-403
DOI: 10.2307/2581188
Stable URL: http://www.jstor.org/stable/2581188
Page Count: 11
  • Subscribe ($19.50)
  • Cite this Item
The Use of Versatile Distribution Families in Some Stochastic Inventory Calculations
Preview not available

Abstract

Previous works on stochastic inventory problems have often assumed that an item's lead time demand follows a "convenient" distribution such as the normal, the γ or the Weibull. First, this paper argues that these convenient distributions may be overly restrictive and unrealistic, and points out the versatility and realism of using four-parameter distributions of the Pearson's and the Schmeiser-Deutsch's systems. Second, using these four-parameter distributions, this paper presents practical `manual" methods for computing the stock-out probability, reorder level and expected lost sales of an inventory item and for solving the lot-size reorder-point model. Some of these methods are actually simpler than the ones developed previously for the more restrictive distributions.

Page Thumbnails

  • Thumbnail: Page 
393
    393
  • Thumbnail: Page 
394
    394
  • Thumbnail: Page 
395
    395
  • Thumbnail: Page 
396
    396
  • Thumbnail: Page 
397
    397
  • Thumbnail: Page 
398
    398
  • Thumbnail: Page 
399
    399
  • Thumbnail: Page 
400
    400
  • Thumbnail: Page 
401
    401
  • Thumbnail: Page 
402
    402
  • Thumbnail: Page 
403
    403